Some medicine you have to take contains chemicals which leave a residue in your mouth that cause you to taste things as if you were eating something metallic. This is known as “Dysgeusia.” This problem can cause you to have problems eating certain foods, or doing normal activities. Fortunately, there are a few countermeasures you can take to reduce the taste in your mouth.

Things You'll Need

Increase the amount of times you brush your teeth in a day. Brushing your teeth helps to rid any residue on your tongue that may result from taking the medicine.

Brush or scrape your tongue with a tongue cleaner. Because your tongue is directly exposed to the bad taste of the medicine, scraping the layers should reduce or eliminate the taste in your mouth. Ideally, you’ll want to do this after you have taken the medication.

Rinse your mouth with a solution of one cup of water and one tablespoon of salt. Be sure to spit out the solution after rinsing.

Drink juices or other foods that have a strong taste, such as orange juice, lemonade or foods with a marinate or barbecue sauce. This should help mask the metallic taste as well.

References and Resources

Metallic Taste